What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 10, 8:21 PM EST, 39 minutes earlier.
Area forecast discussion, Jun 10, 8:21 PM EST, 39 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
921 PM EDT Sun Jun 10 2018
.SYNOPSIS...
A stationary boundary will remain south of our area through Tuesday.
Meanwhile, high pressure over eastern Canada will build southward
into the Mid Atlantic states on Monday, moving offshore through
Tuesday. A cold front will cross the region on Wednesday, followed
by high pressure for Thursday. Another low pressure system may
affect the region on Friday, then high pressure returns for the
weekend.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
930 pm update: Current radar indicates two areas of near-term
concern. The first is in Delmarva, where several rounds of
convection have occurred today. The latest line is relatively
progressive as it moves through Talbot, Caroline, and Sussex
Counties, but these areas have seen considerable rains in the
past couple of days. The surface front appears to be in the area
(per radar imagery during the past hour), so more convection may
develop after this next round moves offshore in the next couple
of hours. The second area is north of the Mason-Dixon Line,
where steady rain with embedded convection is producing locally
heavy rainfall in southeast Pennsylvania. Radar estimates of 1-2
inches (with mesonet observations confirming these totals) have
occurred in the past couple of hours in Berks County, and there
is much less movement with this precipitation. Though the threat
of flash flooding is lower here (since the rain is longer-
duration and is exhibiting lower rain rates, in general), areal
flooding is becoming an increasing threat in this region. Will
be monitoring closely during the next few hours, especially
between I-76 and I-80, where hi-res models are beginning to
converge regarding the maximum QPF axis.
Updated PoPs/Wx grids the rest of the night to convey these
trends. Rest of the forecast is in good shape at this time.
630 pm update: Made updates to temperatures (decreased them
basically everywhere several degrees) this evening and made
minor adjustments to dew points and winds based on latest high-
resolution guidance. Generally made no changes to PoPs/Wx grids
at this time, pending a more thorough evaluation of 18Z/00Z
guidance. Current thinking is that the very high QPF in several
of the operational runs north of the Mason-Dixon Line is just
too overdone. The large-scale ingredients are in place, but the
more substantial/smaller-scale lift does not seem sufficient to
produce the widespread QPF magnitudes seen in the 12Z guidance.
Previous discussion...
Our region remains near the southwestern periphery of an upper-level
trough. There continues to be several short waves embedded in the
flow around this feature and also from the Midwest area. Some of
these are remnant MCV's from previous days convection well to our
west. One of these is moving across the area this afternoon, and
with a surface front draped/stalled just to our south there is a dew
point gradient from south to north.
The pattern regime resembles that of an overrunning one, with some
warm air advection from the west-southwest up and over the surface
front. The aforementioned remnant MCV from yesterday will continue
to slide across the area into this evening with an area of enhanced
lift. There is also some upper-level divergence assisting the lift.
The instability is farther south, therefore any thunder is expected
to be confined mostly to Delmarva. The amount of instability is less
compared to yesterday, therefore the intensity of the cores are
anticipated to be on the weaker side overall but a few thunderstorms
should occur. If a more robust storm from the west is able to make
it to the eastern Maryland Shore counties through early this
evening, then locally strong downburst wind gusts are possible. In
addition, convective elements may slow as they encounter the surface
boundary introducing more of a locally heavy rain/flood threat.
Yet another short wave arrives during the course of tonight along
with weak surface low pressure and these features are forecast to
maintain ample lift north of the stalled frontal zone. As high
moisture content air tries to advect northward some ahead of these
features, some areas of heavy rain should occur. As one goes north
though, more of a stratiform rain may result with reduced rainfall
rates. Given the model guidance, opted to maintain the flash flood
watch as is for now. It is possible for some spots of enhanced
rainfall and if this falls in a short enough period of time, local
flash flooding can result especially in urban areas. Lastly, some
fog is hugging the Delaware Beaches toward coastal Cape May County.
This should continue into this evening, then dissipate as rain
occurs. The hourly temperature, dew point, wind and PoP grids were
adjusted initially based on the latest observations/radar trends,
then a multi-model blend was utilized. Low temperatures are a blend
of guidance and continuity.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
An upper-level trough amplifies as it swings across the Northeast
and Mid-Atlantic Monday, and a weak surface low along a stalled
frontal zones is forecast to move out to sea. As this occurs, a
ridge builds across portions of the Great Lakes region, which puts
surface high pressure to its east. It is this high pressure system
that is forecast to build southward some and more into our area
during Monday. This along with the main energy shifting offshore
will allow for drying to work in from north to south. The Delmarva
area though may hang onto the cloud cover for the better part of the
day. The parade of short waves, which some are remnant MCV's, will
eventually shift farther south and east due to the amplifying trough
aloft. As a result, lingering rain across the southern half of the
area in the morning is expected to end through the afternoon.
An onshore flow will be maintained and as high pressure settles
south some during the day the pressure gradient tightens some. This
should allow for an increased breeze especially for the coastal
plain on eastward. A cooler airmass is forecast to be in place and
with the onshore flow, this will keep temperatures on the cooler
side. The highest maximum temperatures are forecast to be across the
western areas, which are farther removed from the cooler ocean
influence and where some earlier clearing should take place.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
Monday night through Tuesday...High pressure continues to build down
into the region Monday night before moving offshore on Tuesday.
Easterly winds on Monday night into Tuesday will turn more to the
southeast and then south by late Tuesday, while upper level winds
will be more to the west and southwest bringing in warmer air.
Monday night will be mostly clear and winds should be pretty light.
With temps during the daytime not getting all that warm, we will
certainly feel the cold in the air through Monday night. Overnight
lows will drop in the low to mid 50s along the I-95 corridor and
points south and east with upper 40s to around 50 expected to the
the north and west. Tuesday should be a nice day across the region
with mostly sunny skies. temperatures on Tuesday will also be around
5 to 10 degrees warmer than Monday with highs back into the mid 70s
across the region, although areas along the immediate coast may
remain in the upper 60s.
Wednesday...The stalled surface boundary to the south of our region
will start to push northward on Wednesday and move into our area as
a warm front. South to southwest winds across the region will allow
for warm, moist air to filter into the Mid-Atlantic region.
Temperatures will respond in kind and should be able to rise into
the low to mid 80s across much of our area. With increased moisture
and modest instability, we should see some showers and thunderstorms
develop through the day, and especially ahead of and along a cold
front moving through Wednesday night. PWATs will again be around 2
inches across the area so very heavy rainfall can be expected with
any storms that develop.
Thursday...The cold front should be well offshore by Thursday
morning and we should see conditions dry out a bit through the day.
The air behind the front isn't really all that much cooler so highs
are expected to be fairly similar to those on Wednesday, just with
less moisture around. Overall, Thursday should be fairly nice
and quiet day across our area.
Thursday night through Friday...An upper level trough starts to sink
down into the area late Thursday through Friday. A few showers and
thunderstorms may develop as the trough pushes through the region.
Temperatures may be a bit tricky as there is cooler air that drops
southward into the region so highs may occur a little earlier in the
day. Expect highs to reach into the upper 70s to lower 80s but if
the trough is a bit more progressive, we may cool off a bit faster
and remain in the 70s. Any lingering precipitation should clear out
by Friday evening and we should start to dry out as we head into the
weekend.
Saturday... Temps will warm but with an easterly flow across the
region, we should remain cooler with partly to mostly sunny and
highs only reaching into the the 70s across most of the forecast
area.
Sunday...high pressure slides to the south and then east of the
region. Flow turns more to the southwest and some warmer air will
once again make its way into the region. A dry day is presently
expected across the region.
&&
.AVIATION /01Z MONDAY THROUGH FRIDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Tonight...CIGs are expected to become MVFR gradually during the
evening and then IFR later tonight, though confidence on timing
is very low. Rain will increase later this evening and
overnight, with VSBYs dropping to MVFR or worse after midnight.
East-northeast winds 5 to 15 kts. Low confidence.
Monday...Sub-VFR likely during the morning (with rain tapering
off) but improving from north to south during the afternoon
(possibly earlier at RDG/ABE/TTN). Winds east or east-northeast
5 to 15 kts with higher gusts, especially near the coast.
Moderate confidence.
OUTLOOK...
Monday night through Tuesday...Mainly VFR conditions expected. East
to southeast winds around 5 to 10 knots.
Wednesday...Mainly VFR conditions expected. Showers and thunderstorms
possible. West to southwest winds around 5 to 10 knots.
Thursday...Mainly VFR conditions expected. Northwest winds around 5
to 10 knots.
Friday...Mainly VFR conditions expected. Showers and thunderstorms
possible. Light and variable winds less than 5 knots.
&&
.MARINE...
630 pm update: Added Upper Delaware Bay to the small craft
advisory, based on fairly strong consensus of the most recent
hi-res simulations producing a 5-10 hour period of advisory-
level gusts in this area. I increased gust potential across all
waters Monday morning, where I would not be surprised to see a
few gusts reaching gale force at times.
Previous discussion...
The winds are expected to increase tonight, but especially during
Monday as a pressure gradient tightens. Some guidance suggests a
short duration of low-end gale force gusts mainly across the
southern waters Monday morning. This is less certain, therefore
maintained a Small Craft Advisory. This advisory goes into effect
overnight onward for all but upper Delaware Bay and the northernmost
Atlantic coastal water zone. Seas will respond as well, with the
bulk of the highest seas occurring during Monday. Some fog is
occurring mainly along the Atlantic coastal waters nearshore of
Delaware to Cape May County. This should improve through this
evening as rain arrives.
OUTLOOK...
Monday night through Tuesday afternoon...Small Craft Advisory will
continue through early Tuesday afternoon. Seas will remain above 5
feet, subsiding from north to south through Tuesday morning.
Tuesday afternoon through Friday...Seas may be near 5 feet along the
Delaware coastal waters but should quickly fall below 5 feet by
early Tuesday afternoon. Otherwise, expect sub- Small Craft
Advisory conditions to continue through Friday.
RIP CURRENTS...
The rip current risk into this evening may be reduced to low given
waves only at 2 feet.
For Monday, the risk for the development of dangerous rip currents
is anticipated to be moderate due to gusty onshore winds and seas
near 5 feet.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Flash Flood Watch until 8 AM EDT Monday for PAZ070-071-101>104.
NJ...Flash Flood Watch until 8 AM EDT Monday for NJZ016>027.
DE...Flash Flood Watch until 8 AM EDT Monday for DEZ001>004.
MD...Flash Flood Watch until 8 AM EDT Monday for MDZ008-012-015-019-
020.
MARINE...Small Craft Advisory from 2 AM Monday to 1 PM EDT Tuesday for
ANZ451>455.
Small Craft Advisory from 2 AM to noon EDT Monday for ANZ430-
431.
&&
Synopsis...Meola
Near Term...CMS/Gorse
Short Term...Gorse
Long Term...Meola
Aviation...CMS/Meola
Marine...CMS/Gorse/MeolaHazardous weather outlook, Jun 10, 3:02 PM EST, 5 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
402 PM EDT Sun Jun 10 2018
DEZ001>003-MDZ008-012-015-019-020-NJZ016>023-027-PAZ070-071-101>104-
112015-
New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot-
Caroline-Salem-Gloucester-Camden-Northwestern Burlington-Ocean-
Cumberland-Atlantic-Cape May-Southeastern Burlington-Delaware-
Philadelphia-Western Chester-Eastern Chester-Western Montgomery-
Eastern Montgomery-
402 PM EDT Sun Jun 10 2018
...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...
This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, northeast Maryland, southern New
Jersey and southeast Pennsylvania.
.DAY ONE...This Afternoon and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
NJZ001-007>010-012-013-015-PAZ054-055-060>062-105-106-112015-
Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex-Western Monmouth-
Mercer-Carbon-Monroe-Berks-Lehigh-Northampton-Upper Bucks-
Lower Bucks-
402 PM EDT Sun Jun 10 2018
This Hazardous Weather Outlook is for central New Jersey, northern
New Jersey, northwest New Jersey, east central Pennsylvania,
northeast Pennsylvania and southeast Pennsylvania.
.DAY ONE...This Afternoon and Tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
NJZ014-112015-
Eastern Monmouth-
402 PM EDT Sun Jun 10 2018
This Hazardous Weather Outlook is for central New Jersey.
.DAY ONE...This Afternoon and Tonight.
There is a moderate risk of rip currents.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
DEZ004-NJZ024>026-112015-
Delaware Beaches-Atlantic Coastal Cape May-Coastal Atlantic-
Coastal Ocean-
402 PM EDT Sun Jun 10 2018
...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...
This Hazardous Weather Outlook is for southern Delaware and
southern New Jersey.
.DAY ONE...This Afternoon and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
There is a moderate risk of rip currents.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
ANZ430-431-450>455-112015-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
402 PM EDT Sun Jun 10 2018
This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.
.DAY ONE...This Afternoon and Tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
In the hours before
Special weather statement, Jun 10, 3:45 PM EST, 5 hours 15 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
445 PM EDT SUN JUN 10 2018
DEZ003-MDZ020-102115-
Inland Sussex-Caroline-
445 PM EDT SUN JUN 10 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN SUSSEX AND
SOUTHEASTERN CAROLINE COUNTIES...
At 441 PM EDT, a strong thunderstorm was located over Federalsburg,
or 7 miles east of Hurlock, moving southeast at 15 mph.
Torrential downpours with this thunderstorm has produced rainfall of
1.5 to 2 inches in just 30 minutes, which will cause localized
flooding. Do not drive your vehicle through flooded roadways.
A Flash Flood Warning may need to be issued shortly if this storm
continues to produce excessive rainfall rates over the same
locations in southern Delaware that received heavy rain just 24
hours ago.
This storm will be near...
Seaford around 505 PM EDT.
Laurel and Sycamore around 515 PM EDT.
Other locations impacted by this storm include Blades and Bethel.
Winds up to 35 mph are also possible with this storm.
Cloud to ground lightning is also occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3854 7570 3865 7571 3869 7577 3868 7580
3870 7580 3870 7584 3872 7584 3878 7576
3868 7535 3845 7546 3845 7547
TIME...MOT...LOC 2041Z 302DEG 14KT 3867 7574
JRKSpecial weather statement, Jun 10, 6:38 PM EST, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
738 PM EDT SUN JUN 10 2018
NJZ019-020-026-027-PAZ071-103-104-106-110030-
Northwestern Burlington-Coastal Ocean-Ocean-Southeastern
Burlington-Lower Bucks-Eastern Montgomery-Western
Montgomery-Philadelphia-
738 PM EDT SUN JUN 10 2018
...A LINE OF HEAVY SHOWERS WILL AFFECT CENTRAL OCEAN... NORTHERN
BURLINGTON...EAST CENTRAL MONTGOMERY...SOUTHEASTERN BUCKS AND
NORTHEASTERN PHILADELPHIA COUNTIES...
At 730 PM EDT, radar indicated a very narrow line of heavy showers
extending from near Ambler to Burlington City to near Lacey
Township. Movement was east-north at 5 mph.
Locally heavy rainfall amounts between 0.75 and 1.5 inch have
occurred since 5 PM. Up to an additional inch of rain is possible
through 830 PM though this will likely occur just to the northeast
of where the heaviest rain has already fallen.
Locations impacted include...
Northeast Philadelphia, Toms River, Bensalem, Lansdale, Florence,
Beachwood, Burlington, Bristol, Hatboro, Ambler, Hatfield,
Presidential Lakes Estates, Seaside Heights, Lakehurst, Beverly,
Tullytown, Abington, Langhorne, Pemberton and Bryn Athyn.
Heavy downpours will lead to ponding of water on roadways and
possibly very localized minor flooding in poor drainage areas this
evening.
LAT...LON 3980 7409 3986 7409 3986 7413 3980 7417
3988 7449 3999 7475 4018 7535 4029 7546
4026 7509 4008 7455 3996 7411 3994 7415
3993 7411 3990 7414 3987 7413 3987 7409
3995 7408 3995 7407
TIME...MOT...LOC 2330Z 254DEG 6KT 4018 7517 3982 7400
JRKSpecial weather statement, Jun 10, 6:45 PM EST, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
745 PM EDT SUN JUN 10 2018
MDZ015-019-020-110045-
Queen Anne's-Talbot-Caroline-
745 PM EDT SUN JUN 10 2018
...HEAVY DOWNPOURS WILL AFFECT TALBOT...SOUTHEASTERN QUEEN ANNE'S
AND CAROLINE COUNTIES...
At 741 PM EDT, radar indicated showers containing heavy downpours
were located along a line extending from near Centreville to 4
miles northwest of Easton. Movement was east at 15 mph.
Torrential downpours are occurring with these showers, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways. Rainfall amounts of up to one inch may fall in a half hour.
Locations impacted include...
Easton, Centerville, Denton, Centreville, Federalsburg, Greensboro,
Oakland, Ridgely, Trappe, St. Michaels, Preston, Oxford, Goldsboro,
Queen Anne, Smithville, Starr, Copperville, Jumptown, Agner and
Choptank.
LAT...LON 3882 7623 3878 7621 3879 7619 3887 7620
3905 7609 3905 7574 3866 7571 3871 7584
3870 7590 3866 7596 3859 7599 3858 7605
3863 7608 3864 7615 3868 7617 3868 7621
3871 7624 3876 7622 3873 7626 3875 7628
TIME...MOT...LOC 2341Z 292DEG 15KT 3896 7604 3879 7616
JRKSpecial weather statement, Jun 10, 7:13 PM EST, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
813 PM EDT SUN JUN 10 2018
DEZ002-003-MDZ019-020-110100-
Inland Sussex-Kent-Talbot-Caroline-
813 PM EDT SUN JUN 10 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SUSSEX...SOUTHWESTERN
KENT...SOUTHEASTERN TALBOT AND SOUTHERN CAROLINE COUNTIES...
At 804 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 8 miles south of Tilghman Island to 11
miles southeast of Taylors Island to 11 miles west of Deal Island.
Movement was northeast at 35 mph.
These storms contain torrential downpours with rainfall of around
one inch in less than 30 minutes being reported. A Flash Flood
Warning may be needed this evening if these storms continue to
maintain its intensity or start to slow as they approach an area
that has already been affected by heavy rain since yesterday
afternoon.
These storms will be near...
Oxford around 820 PM EDT.
Easton, Trappe and Hambleton around 830 PM EDT.
Windyhill around 835 PM EDT.
Tanyard and Choptank around 840 PM EDT.
Preston and Matthews around 845 PM EDT.
Harmony around 850 PM EDT.
Delmar and Agner around 855 PM EDT.
Seaford, Denton, Laurel, Smithville and Sycamore around 900 PM
EDT.
Other locations impacted by these storms include Bethel, Frankford,
Farmington, Blades and Greenwood.
Winds up to 40 mph are possible with these storms.
Cloud to ground lightning is also occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Do not drive your vehicle through flooded roadways.
LAT...LON 3846 7569 3864 7571 3869 7577 3868 7580
3871 7584 3868 7593 3860 7599 3857 7604
3863 7608 3864 7615 3868 7617 3869 7619
3867 7620 3868 7621 3871 7622 3884 7608
3891 7546 3845 7517
TIME...MOT...LOC 0004Z 244DEG 30KT 3862 7632 3837 7613 3813 7616
JRKNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 751704, 750353, 750354, 750355, 750356, 750357, 752063, 751697, 752066, 752065, 751700, 752062, 751705, 750716, 752907, 752912, 750362, 750363, 750364, 750719.